1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Effects - Dexedrine/Adderall skin condition

Discussion in 'Adderall' started by Ontario, Jul 9, 2012.

  1. Ontario

    Ontario Silver Member

    Age:
    26
    Reputation Points:
    45
    Joined:
    Feb 16, 2012
    Messages:
    336
    I know that acne or whatever is a side effect of Adderall and Dexedrine. Im old enough that I shouldnt really get acne, and I never do. I used to when I was younger but not anymore. When I take my medication though for a few days in a row or whatever I seem to get not only pimples but they look like more like cuts (red and quite noticeable) then a regular pimple if you know what I mean. Top it off, there only on my forhead. I sweat alot, I have that condition hyperhydrosis and it seems without fail the Dexedrine will give me these type of pimples on my forhead.

    Anyone else get this who takes either dex or adderall for add? I personally hate it, most horrific side effect imo. It probally contributes to the problem that I sweat alot on dex from my forhead if I do anything physical.

    Im just wondering how many people experince this and I looked but if someone wanted to give me like a proper scientific explanation for this I would be intrested. Gotta be even worse for a female I imagine.

    Edit: I just found something online about "speed bumps". Its not that, its more like cystic acne if anyone knows what that is. And it never really gets to bad like you see in the horror cases, really only like three or four pimples. Just curious who else deals with this.
     
    Last edited: Jul 9, 2012
  2. YIPMAN

    YIPMAN Palladium Member

    Reputation Points:
    1,611
    Joined:
    Jan 20, 2011
    Messages:
    1,208
  3. Grimace

    Grimace

    Reputation Points:
    420
    Joined:
    Mar 8, 2012
    Messages:
    192
    Many people do, but a lot of tend to think it's "chemicals coming out" of their pores.

    It's sebum. It's usually hard and waxy, but the hyperthermia amphetamines cause cause it to liquify a bit and come out through the pores. When it hardens again (when you cool down) it clogs the pores and/or oozes out in waxy pellets.
     
  4. Makeup_Junkie

    Makeup_Junkie Silver Member

    Reputation Points:
    90
    Joined:
    May 15, 2012
    Messages:
    183
    As you can tell from my username, I'm a makeup and skincare junkie so I know what works and what doesn't. Since you're male, obviously you don't want to wear makeup but a proper skincare routine can help with this. Here's what I do: first I take my makeup off with jojoba oil. I know what you're thinking, "oil on your face? Won't that make acne worse?" but it doesn't. Jojoba oil is similar to the natural sebum in our face which is what causes acne to form so what the oil does is it tricks your body into thinking its producing enough oil which causes your acne to get better, not worse. After I put the oil on with a cotton square, I wash it off with face wash, then use a mixture of witch hazel and rose water as a toner. Lastly, I put on moisturizer.

    I know this doesn't answer your question about why Adderall and/or Dexedrine causes acne but I wanted to give you tips on how to help make your acne better. That skincare routine has really helped me immensely.
     
  5. Ontario

    Ontario Silver Member

    Age:
    26
    Reputation Points:
    45
    Joined:
    Feb 16, 2012
    Messages:
    336

    The sebaceous gland produces an oily/waxy matter designed to lubricate and waterproof the skin and hair of mammals. So, your saying (correct me if I am wrong) that the sebum with an up'd body temputure gets thinner and ooozes through the pores. When it hardens it clogs pores?

    That seems like a pretty good explanation.

    And no, I didnt see that thread...thanks alot yipman.

    Ontario added 81 Minutes and 40 Seconds later...

    No, thank you so much. I usually just wash my face with ivory soap before bed but ill look into (allready went on the web) the jojoba oil, can you just buy it at like a drugstore or something?

    Ontario added 8 Minutes and 30 Seconds later...

    I just wanted to add that when I am on my medication I drink half liter glasses of watter and I usually drink about 6 of within in the three-four hours I feel my meds. I also eat healthy foods even though it sucks trying to eat I know I have to.

    So my diet and water intake are excelent or at least pretty good.
     
    Last edited: Jul 10, 2012
  6. Makeup_Junkie

    Makeup_Junkie Silver Member

    Reputation Points:
    90
    Joined:
    May 15, 2012
    Messages:
    183
    That's great that you have a good diet and water intake. That's helping the fact that you're only having mild acne.

    Jojoba oil can be found at any health food store such as Trader Joe's or Whole Foods. It's about $6-$7 for a 4 oz bottle but it'll last you a long time. Don't put it on during the daytime because it'll make your face really shiny and it might make you feel icky.

    Also, you don't need a lot. A couple of drops is all you need to put all over your face. If you find it's not helping your acne or making it worse, return it. Everyone is different so while it helps someone like me, it could potentially make it worse for you. But it's just something to keep in mind. I hope it helps you as much as it has helped me! :)
     
  7. Ontario

    Ontario Silver Member

    Age:
    26
    Reputation Points:
    45
    Joined:
    Feb 16, 2012
    Messages:
    336
    Thanks make up junkie. I am close to thirty, I dont ever have this problem but if I take dex for multiple days in a row then it comes without fail. Usually if I just take it one day, wait a few days then go again im good (I guess giveing it time to clear up before sweating like a mad man again lol).

    And its garbage when your girlfriend mentions your age and acne lmao.
     
  8. Makeup_Junkie

    Makeup_Junkie Silver Member

    Reputation Points:
    90
    Joined:
    May 15, 2012
    Messages:
    183
    Also, I'm sorry I got off topic. I seem to be doing that a lot lately :(
     
  9. Ontario

    Ontario Silver Member

    Age:
    26
    Reputation Points:
    45
    Joined:
    Feb 16, 2012
    Messages:
    336
    I didnt think you did, you offerd sound advice pertaining to the subject...thank you.
     
  10. Makeup_Junkie

    Makeup_Junkie Silver Member

    Reputation Points:
    90
    Joined:
    May 15, 2012
    Messages:
    183
    You're quite welcome :) Let me know if the jojoba oil works for you (or if you even decide to use it) either by PM or on this thread.